This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am a 42 year old female ID Diabetic (12 years). I have high blood pressure and take these daily meds: Plendil (5mg), Atenlol (200mg) & Lotensin (40mg). I believed I have always had a low grade depression. I was sexualized by a brother when I was ages 9-11. This brother died from cronic brain tumors when I was 17. I have had a "normal" life: engineering degree, work, married, had 2 children. I became IDDM when I was 29. I began binge eating which was not healthy. I sought counseling and worked on family issues. Three years later I divorced. I continued heavy counseling for a total of 5 years. Toward the end of these years, 6 years ago, my endocrinologist perscribed nortriptyline (now dose is 150 mg). It helped tremendously and I stopped counseling. Now I am having trouble. I have a hard time doing everything I need to do around the house and at work. I get angry and almost out of control with my kids. I wouldn't commit suicide because of my children who I love dearly, but I wouldn't mind developing a complication and dying. I am just tired of trying. I do things for and with my kids because they are important to me. My eating is unhealthy and my HBP is still not under control. Is this physical or emotional or both? Could my BP medication contributing to the depression? Are there any others that would not have this side affect? Should I get back into therapy? Do I need to work with my endocrinologist on the meds or should I also add a psychiatrist?
Thanks so much!
The exact cause of depression is unknown. It may be due to deficiency of a brain chemical called serotonin or other so-called "neurotransmitters", genetic factors, medical conditions, or other stressful events. Your post suggests a combination of physical and emotional causes of your depression. Product information states that Plendil and Atenolol may cause depression. Depression is treatable by a combination of medications and psychotherapy. I urge you to seek medication evaluation with a psychiatrist, and to discuss your concerns about antihypertensive medications further with your treating physician/endocrinologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.